Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 192, NWS Omaha, NE

June 16, 20144 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 16, 2014, 4:29 PM CDT for 4 counties in Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2014, 4:29 PM CDT (21:29 UTC)
Expired
Jun 16, 2014, 5:15 PM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Cuming County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 93 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:07 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:14 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 16, 4:14 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
414 PM CDT MON JUN 16 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 411 PM CDT MON JUN 16 2014

ELEMENTS NECESSARY FOR SVR STORM DEVELOPMENT COMING TOGETHER LATE
THIS AFTN AND EVENING. AN OPEN GULF THE LAST 24HR HAS ALLOWED STRONG
MOISTURE TRANSPORT INTO THE CNTRL PLAINS. MESO ANALYSIS INDICATING
SFC DEW PTS IN THE LOW 70S HAVE PUSHED IN THE CWA ALONG WITH PWS
VALUES APPROACHING 1.75". WITH STRONG BNDRY LYR THETA-E ADV
UNDERWAY...INSTABILITY PARAMETERS HAVE INCREASED SIGNIFICANTLY WITH
SBCAPES PUSHING 5500J/KG...LI -14. ALONG WITH FAVORABLE EFF-SRH IN
PLACE...TORNADIC SUPERCELL DEVELOPMENT IS QUITE
LIKELY...ESPECIALLY OVER THE NRN CWA WHERE BEST 0-1KM SRH...LOW
LFC/LCL WILL BE FOCUSED. TWD LATE EVENING HRRR IS SHOWING STORMS
EVOLVING INTO AN MCS AS IT MOVES INTO NW IA.

TUES AND WED HEFTY MOISTURE WILL STILL BE IN PLACE TO PHASE WITH
MUCH WARMER AIRMASS ADVECTING IN ALLOWING FOR QUITE MUGGY
CONDITIONS. NAM AND GFS STILL PROG HEAT INDICES APPROACHING/AROUND
100 DEG BOTH DAYS.

WED NIGHT...NEXT ROUND OF TSTM ACTIVITY EXPECTED TO FORM ON NOSE
OF LLVL JET/BNDRY LYR THETA-E CONVG. HVY RA LOOKS PROBABLE GIVEN
FAVORABLE PCPN EFFICIENCY/KI VALUES 40/PWS CLOSE TO 2". ACTIVITY
THEN PROGGED TO GRADUALLY TAPER OFF ON THURSDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEE
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 AM CDT MON JUN 16 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
501 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY
THROUGH THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL IN
NORTHEAST NEBRASKA THIS MORNING. THEN...SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON AS VERY HIGH INSTABILITY DEVELOPS AS
DEEPER MOISTURE RETURNS TO THE REGION AND A WARM FRONT LIFTS
NORTHWARD ACROSS THE PLAINS. VERY LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH ANY SUPERCELLS THAT DEVELOP LATER TODAY. AND
ISOLATED TORNADO WILL ALSO BE POSSIBLE BETWEEN OMAHA AND SIOUX
CITY. THUNDERSTORMS SHOULD PUSH EAST OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY.
AFTERNOON HEAT INDEX VALUES COULD APPROACH 95 TO 100 BOTH DAYS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH FRIDAY AS A COUPLE OF WEATHER DISTURBANCES
MOVE ONTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DEWALD

In the hours before

Local storm report, Jun 16, 3:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          8 S NORFOLK             41.92N 97.42W
06/16/2014                   MADISON            NE   STORM CHASER

            TORNADO WAS ON THE GROUND 338 PM TO 340 PM NEAR THE
            JUNCTION OF HIGHWAY 81 AND 833 ROAD. THEN LIFTED.

&&

MILLER
Local storm report, Jun 16, 3:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          2 SW STANTON            40.95N 97.20W
06/16/2014                   SEWARD             NE   LAW ENFORCEMENT

&&

KGROSS
Local storm report, Jun 16, 3:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
352 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          2 SW STANTON            41.93N 97.25W
06/16/2014                   STANTON            NE   LAW ENFORCEMENT

&&

KGROSS
Local storm report, Jun 16, 4:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
407 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TORNADO          STANTON                 41.95N 97.22W
06/16/2014                   STANTON            NE   TRAINED SPOTTER

            HOME DESTROYED

&&

KGROSS
Local storm report, Jun 16, 4:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TORNADO          6 NNW STANTON           42.03N 97.27W
06/16/2014                   STANTON            NE   STORM CHASER

            HOME DESTROYED APPROXIMATELY 6 TO 7 MILES NORTH NORTHWEST
            OF STANTON. STORM CHASER ALSO REPORTED TORNADO MOVING
            ACROSS HIGHWAY 275 EAST OF NORFOLK.

&&

MILLER
Local storm report, Jun 16, 4:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TORNADO          5 NNW STANTON           41.04N 97.21W
06/16/2014                   SEWARD             NE   STORM CHASER

            HOME DESTROYED APPROXIMATELY 5 TO 6 MILES NORTH NORTHWEST
            OF STANTON. STORM CHASER ALSO REPORTED TORNADO MOVING
            ACROSS HIGHWAY 275 EAST OF NORFOLK. LOCATION CORRECTED.

&&

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTRiver Flood AdvisoryOAXDodge25 hr
Jun 16, 7:51 AM CDTSpecial Weather StatementOAXMadison54 min
Jun 16, 7:58 AM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte32 min
Jun 16, 8:17 AM CDTSevere Thunderstorm WarningOAXButler, Seward43 min
Jun 16, 8:27 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Platte48 min
Jun 16, 8:40 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte50 min
Jun 16, 8:41 AM CDTSevere Thunderstorm WarningOAXSaline, Seward49 min
Jun 16, 8:55 AM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce50 min
Jun 16, 9:21 AM CDTSpecial Weather StatementOAXCedar, Knox, Pierce, Stanton, Wayne24 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningOAXButler, Seward34 min
Jun 16, 9:29 AM CDTSpecial Weather StatementOAXColfax, Stanton, Wayne46 min
Jun 16, 9:44 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward46 min
Jun 16, 9:52 AM CDTSpecial Weather StatementOAXLancaster53 min
Jun 16, 9:58 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne32 min
Jun 16, 10:23 AM CDTSevere Thunderstorm WarningOAXDodge37 min
Jun 16, 10:26 AM CDTSevere Thunderstorm WarningOAXLancaster, Saunders49 min
Jun 16, 10:32 AM CDTSpecial Weather StatementOAXCedar, Stanton, Wayne28 min
Jun 16, 10:40 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington50 min
Jun 16, 10:54 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne36 min
Jun 16, 11:00 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders60 min
Jun 16, 11:18 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington27 min
Jun 16, 11:21 AM CDTSevere Thunderstorm WarningOAXBurt54 min
Jun 16, 11:24 AM CDTAreal Flood AdvisoryOAXCuming, Stanton, Thurston, Wayne3 hr
Jun 16, 11:24 AM CDTSevere Thunderstorm WarningOAXThurston36 min
Jun 16, 11:32 AM CDTAreal Flood AdvisoryOAXDouglas3 hr
Jun 16, 11:34 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington56 min
Jun 16, 11:42 AM CDTSevere Thunderstorm WarningOAXBurt, Washington33 min
Jun 16, 12:02 PM CDTSevere Thunderstorm WarningOAXCedar28 min
Jun 16, 2:04 PM CDTSpecial Weather StatementOAXBoone, Madison, Platte, Stanton26 min
Jun 16, 2:07 PM CDTRiver Flood WarningOAXCass29 hr
Jun 16, 2:07 PM CDTRiver Flood WarningOAXOtoe11 days
Jun 16, 2:07 PM CDTRiver Flood WarningOAXNemaha18 days
Jun 16, 2:07 PM CDTRiver Flood WarningOAXRichardson18 days
Jun 16, 2:17 PM CDTSpecial Weather StatementOAXMadison28 min
Jun 16, 2:57 PM CDTSpecial Weather StatementOAXMadison48 min
Jun 16, 3:03 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton42 min
Jun 16, 3:40 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Wayne50 min
Jun 16, 3:41 PM CDTTornado WarningOAXCuming, Stanton34 min
Jun 16, 4:12 PM CDTTornado Warning Tornado observedOAXCuming, Stanton, Wayne48 min
Jun 16, 4:40 PM CDTTornado Warning Tornado observedOAXCuming, Thurston, Wayne35 min
Jun 16, 5:05 PM CDTFlash Flood WarningOAXCuming, Stanton, Thurston, Wayne4 hr
Jun 16, 5:15 PM CDTSevere Thunderstorm WarningOAXThurston30 min
Jun 16, 5:19 PM CDTTornado WarningOAXThurston26 min
Jun 16, 12:08 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie52 min
Jun 16, 12:41 PM CDTSevere Thunderstorm WarningOAXHarrison, Shelby49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.